Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 24, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Sep 23, 2020, 12:59 PM MDT for 6 counties in Idaho. It took effect at Sep 24, 2020, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2020, 12:59 PM MDT (18:59 UTC)
- In effect from
- Sep 24, 2020, 12:00 PM MDT
- Expired
- Sep 24, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.0 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
056 WWUS75 KPIH 231859 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1259 PM MDT Wed Sep 23 2020 IDZ052-053-240900- /O.NEW.KPIH.WI.Y.0024.200924T1800Z-200925T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 1259 PM MDT Wed Sep 23 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...The Upper Snake River Plain and Arco Desert, including the cities of Idaho Falls, Rexburg, St. Anthony, and Craters of the Moon NM, INL. * WHEN...From noon to 8 PM MDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Weak tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure loose outdoor objects. && $$ IDZ054-240900- /O.NEW.KPIH.LW.Y.0024.200924T1800Z-200925T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 1259 PM MDT Wed Sep 23 2020 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 30 mph expected. * WHERE...American Falls Reservoir. * WHEN...From noon to 8 PM MDT Thursday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
3 follow-up statements
485 WWUS75 KPIH 240750 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 150 AM MDT Thu Sep 24 2020 IDZ052-053-242100- /O.CON.KPIH.WI.Y.0024.200924T1800Z-200925T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 150 AM MDT Thu Sep 24 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...The Upper Snake River Plain and Arco Desert, including the cities of Idaho Falls, Rexburg, St. Anthony, and Craters of the Moon NM, INL. * WHEN...From noon to 8 PM MDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Weak tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure loose outdoor objects. && $$ IDZ054-242100- /O.CON.KPIH.LW.Y.0024.200924T1800Z-200925T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 150 AM MDT Thu Sep 24 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 30 mph expected. * WHERE...American Falls Reservoir. * WHEN...From noon to 8 PM MDT Thursday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
161 WWUS75 KPIH 241949 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 149 PM MDT Thu Sep 24 2020 IDZ052-053-250300- /O.NEW.KPIH.WI.Y.0025.200925T1700Z-200926T0100Z/ /O.CON.KPIH.WI.Y.0024.000000T0000Z-200925T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 149 PM MDT Thu Sep 24 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts around 45 mph. * WHERE...The Upper Snake River Plain and Arco Desert, including the cities of Idaho Falls, Rexburg, St. Anthony, and Craters of the Moon NM, INL. * WHEN...For the first Wind Advisory, until 8 PM MDT this evening. For the second Wind Advisory, from 11 AM to 7 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Weak tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-250300- /O.NEW.KPIH.LW.Y.0025.200925T1700Z-200926T0100Z/ /O.CON.KPIH.LW.Y.0024.000000T0000Z-200925T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 149 PM MDT Thu Sep 24 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... * WHAT...Southwest to West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...American Falls Reservoir. * WHEN...For the first Lake Wind Advisory, until 8 PM MDT this evening. For the second Lake Wind Advisory, from 11 AM to 7 PM MDT Friday. * IMPACTS...Strong winds and rough waves will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on the lake should use extra caution since strong winds and rough waves can overturn small craft. && $$ IDZ065-250300- /O.NEW.KPIH.WI.Y.0025.200925T1700Z-200926T0100Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 149 PM MDT Thu Sep 24 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...The Teton Valley, including Driggs, Tetonia and Ashton as well as Highway 33 from Botts to the Wyoming border. * WHEN...From 11 AM to 7 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Weak tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
447 WWUS75 KPIH 250151 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 751 PM MDT Thu Sep 24 2020 IDZ052-053-251000- /O.EXP.KPIH.WI.Y.0024.000000T0000Z-200925T0200Z/ /O.CON.KPIH.WI.Y.0025.200925T1700Z-200926T0100Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 751 PM MDT Thu Sep 24 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...The Upper Snake River Plain and Arco Desert, including the cities of Idaho Falls, Rexburg, St. Anthony, and Craters of the Moon NM, INL. * WHEN...From 11 AM to 7 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-251000- /O.EXP.KPIH.LW.Y.0024.000000T0000Z-200925T0200Z/ /O.CON.KPIH.LW.Y.0025.200925T1700Z-200926T0100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 751 PM MDT Thu Sep 24 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...American Falls Reservoir. * WHEN...From 11 AM to 7 PM MDT Friday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ IDZ065-251000- /O.CON.KPIH.WI.Y.0025.200925T1700Z-200926T0100Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 751 PM MDT Thu Sep 24 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...The Teton Valley, including Driggs, Tetonia and Ashton as well as Highway 33 from Botts to the Wyoming border. * WHEN...From 11 AM to 7 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Weak tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 23, 2:27 AM MDT, 10 hours 32 minutes earlier.
Area forecast discussion, Sep 23, 2:27 AM MDT, 10 hours 32 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 227 AM MDT Wed Sep 23 2020 .DISCUSSION... Weak upper-level ridging will build in over the area today ahead of our next weather system which will impact the area in a few day. W/WSW flow aloft looks to bring some smoke into the region today from CA and OR wildfires, especially across the central mountains. Pressure gradient will begin to tighten today so winds will pick up some today but especially during the day Thursday when wind and/or Lake Wind headlines may be needed for portions of the area. Temperatures today and Thursday will run some around 10 degrees above normal. On Friday, weak upper-level trough grazes our area to the north. Models have trended drier with this feature and a more shallow trough. Thusly, PoPs have trended downward some and temps are a touch warmer compared to a few days ago; Nevertheless, this system will help bring temps down back closer to normal for a few days at least. Breezy conditions will linger Friday and into Saturday but should stay below headline levels. Upper-level ridge looks to quickly build back in over the area as we get into the start of next week allowing for temps to once again to climb well above normal by some 7-10 degrees with sunny and dry conditions expected. McKaughan && .AVIATION... VFR conditions likely once again today with breezy conditions possible for PIH, IDA and DIJ this afternoon. Only flaw is impacts from smoke which could limit visibility to mvfr conditions. HRRR indicates that KSUN is most likely to see significant restrictions later in the afternoon. 13 && .FIRE WEATHER... .Breezy conditions are possible once again this afternoon. But winds should remain just below red flag levels. Expect gusty winds on Thursday afternoon ahead of a cold front. Those winds will likely reach red flag criteria, however, the humidity levels are not expected to reach criteria by a few percentage points. Coordination with the fire centers on Tuesday afternoon leaned against a fire product and will continue to abide by those wishes. Breezy and cooler conditions continue into Friday. Winds once again are marginally critical, but humidity levels are even higher so red flags probably not likely. 13 && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 12:59 PM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.